Alert archive / Tennessee / Wind Chill Advisories in 2022

Wind Chill Advisory 2, NWS Nashville, TN

December 24, 20229 counties in Tennessee

NWS Nashville, TN issued this wind chill advisory at Dec 24, 2022, 12:05 PM CST for 9 counties in Tennessee. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2022, 12:05 PM CST (18:05 UTC)
Expired
Dec 24, 2022, 6:00 PM CST
In force
6 hr
Issued by
NWS Nashville, TN

Counties Cumberland County, TN, Fentress County, TN, Grundy County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
104 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

155 
WWUS44 KOHX 241805
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
1205 PM CST Sat Dec 24 2022

TNZ034-066-080-250000-
/O.EXP.KOHX.WC.W.0001.000000T0000Z-221224T1800Z/
/O.NEW.KOHX.WC.Y.0002.221224T1805Z-221225T0000Z/
Fentress-Cumberland-Van Buren-
Including the cities of Jamestown, Allardt, Crossville, 
and Spencer
1205 PM CST Sat Dec 24 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND CHILL WARNING HAS EXPIRED...

* WHAT...Very cold wind chills. Wind chills as low as 15 below
  zero, especially in elevated valleys and higher elevations.

* WHERE...Fentress, Cumberland and Van Buren Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

TNZ011-032-033-065-078-079-250000-
/O.EXP.KOHX.WC.Y.0001.000000T0000Z-221224T1800Z/
/O.NEW.KOHX.WC.Y.0002.221224T1805Z-221225T0000Z/
Pickett-Putnam-Overton-White-Warren-Grundy-
Including the cities of Byrdstown, Cookeville, Livingston, 
Sparta, McMinnville, Altamont, and Coalmont
1205 PM CST Sat Dec 24 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND CHILL ADVISORY HAS EXPIRED...

* WHAT...Very cold wind chills. Wind chills as low as 15 below
  zero, especially in elevated valleys and higher elevations. 

* WHERE...Cumberland Plateau Region of Middle Tennessee.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

TNZ005>010-023>031-056>064-075-077-093>095-241915-
/O.EXP.KOHX.WC.Y.0001.000000T0000Z-221224T1800Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry-
Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-
Bedford-Coffee-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, 
Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, 
Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville,
Gainesboro, Linden, Lobelville, Centerville, Hohenwald, Franklin,
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Shelbyville, Tullahoma, Manchester, 
Clifton, Waynesboro, Lawrenceburg, and Pulaski
1205 PM CST Sat Dec 24 2022

...WIND CHILL ADVISORY HAS EXPIRED...

Wind chills are above minus 5 degrees and thus the wind chill
advisory has been cancelled.

$$
JB Wright

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind chill advisory went out at Dec 24, 11:25 AM CST, 40 minutes earlier.

Area forecast discussion, Dec 24, 11:25 AM CST, 40 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1125 AM CST Sat Dec 24 2022

...New AVIATION...

.UPDATE...
Issued at 1121 AM CST Sat Dec 24 2022

Tweaked hourly temperature, dewpoint, and wind speed/direction
grids blending them with associated previously forecasted gridded
early afternoon values. Current regional temperature trends
are generally in line with forecasted highs for today. Will
let wind chill advisory and wind chill warning areas continue
through noon CST today. Will issue a wind chill advisory for
Cumberland Plateau Region, highlighting higher elevations along
with elevated valleys, where wind chill values may continue in the
-5 to -15 range, shortly after noon lasting until 6 PM CST this
evening. Will then issue a refreshed suite of forecast
products. Remainder of forecast continues to be on track.

&&

.SHORT TERM...
(Today through Sunday)
Issued at 149 AM CST Sat Dec 24 2022

Another very cold night is underway. All of Middle Tennessee is
either in the single digits or just below zero (on the Plateau).
Wind speeds are still creating wind chill values ranging from -5
to -20 degrees, which is still dangerously cold for any pets left
outdoors and could cause frostbite to exposed skin in 30 minutes
or less. The Wind Chill Advisory and Warning will remain in effect
through noon today. By that point temperatures will be heading
into the upper teens and winds are expected to be light, so our
wind chill values will be above zero. We'll head back toward the
single digits overnight tonight, but light to calm winds will keep
wind chill values out of the range of needing any Advisories or
Warnings. That's not to say you should let your guard down. It
will certainly still be cold and you won't want to be caught
outside for any extended period of time and if you are, be sure to
layer up. Christmas Day will be a few degrees warmer, but still
below freezing. We'll remain precip free through the end of the
weekend.

&&

.LONG TERM...
(Sunday Night through next Saturday)
Issued at 149 AM CST Sat Dec 24 2022

Sunday night could bring another dip into the single digits for
those on the Cumberland Plateau. This looks to be the last threat
of single digits for quite a while, thankfully. However, we don't
get a break from winter weather impacts until after Monday, thanks
to a clipper system and its associated snowfall. Temperatures
will certainly be cold enough all day Monday to be confident that
any precipitation will fall as snow, but total amounts may change
depending on how far south this system dips. Right now the areas
with the best chances of seeing light accumulations are north of
I-40 and along the Cumberland Plateau. The time frame for
potential snow showers looks to start as early as sunrise Monday
morning and end Monday evening in the east. Roads and other
surfaces will be cold enough that any snow will quickly stick and
could cause travel issues. Forecast snowfall totals remain around
a half inch mainly along and north of I-40. These snowfall totals
may change, so stay tuned to updated forecasts.

Temperatures will finally rise several degrees above freezing on
Tuesday as southerly surface winds develop and upper flow becomes
zonal by Tuesday afternoon. The warming trend continues for the
rest of the week...eventually reaching the 60s by Friday.
Overnight lows will be mild to end the week, but rain enters the
forecast as we head into next weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1122 AM CST Sat Dec 24 2022

Low ceilings this morning, particularly at KCSV, have been
improving, and VFR conditions are expected to prevail through the
TAF period. Westerly winds gusting up to 15-20 knots this
afternoon will taper off close to sunset with light winds
overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      25  12  31  15 /   0   0   0   0
Clarksville    23   9  28  13 /   0   0   0  10
Crossville     18   6  25   9 /   0   0   0   0
Columbia       24  10  30  13 /   0   0   0   0
Cookeville     19   6  26  11 /   0   0   0   0
Jamestown      17   6  24   9 /   0   0   0   0
Lawrenceburg   24  10  30  13 /   0   0   0   0
Murfreesboro   24   8  30  11 /   0   0   0   0
Waverly        22   9  27  14 /   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory until 6 PM CST this evening for Cumberland-
Fentress-Grundy-Overton-Pickett-Putnam-Van Buren-Warren-White.

Wind Chill Warning until noon CST today for Cumberland-Fentress-
Van Buren.

&&

UPDATE.......JB Wright
SHORT TERM...Whitehead
LONG TERM....Whitehead
AVIATION.....Clements
Hazardous weather outlook, Dec 24, 2:56 AM CST, 9 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
256 AM CST Sat Dec 24 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-250900-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
256 AM CST Sat Dec 24 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A Wind Chill Warning will remain in effect for Fentress, Cumberland,
and Van Buren Counties until noon today. A Wind Chill Advisory will
be in place for the remainder of the area until noon. Such cold wind
chills could rapidly cause hypothermia, as well as cause frostbite
on exposed skin in as little as 30 minutes. Outdoor pets and other
animals should be brought indoors or given extra protection and
shelter to survive these cold wind chills.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Temperatures are expected to remain below freezing until Monday, and
some locations along the Cumberland Plateau won't get above freezing
until Tuesday. This could cause exposed or unprotected pipes to
rupture.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

11

Nearby

Wind Chill Advisories in Tennessee, 2022Every wind chill advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.